Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Had bowel issues, constipated. On miralax. Why is stool smelly?

Hi. My 3 year old son has had ongoing bowel issues. He was constantly constipated and pooping out running grainy poops and sometimes passing a large hard stool about once a week. 3 months ago his Dr. Prescribed him miralax. It definitely helped soften his stools . But he still poops small soft stools about 5-7 times a day. His stool has always smelled very musty too. It is getting in the way of toilet training and leaves him with bad diaper rash . Could there be something more going on?
Asked On : Sun, 14 Oct 2012
Answers:  1 Views:  366
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hi there,

Thanks for your query.

Chronic constipation with foul-smelling stool may be due to either, low fiber content in the child's diet; inadequate fluid intake; intestinal infection; or, thyroid problem (particularly if his mother had hypothyroidism during pregnancy.

Firstly, get his stools tested for bacteria. If mother had/has thyroid problem, the child's Thyroid hormone estimation becomes mandatory.

A short course of anti-amebic drug; probiotics such as Lactobacilli; plenty of water daily; addition of fibers in diet, will certainly help the child improve completely.

Consult your doctor and apprise him of my opinion. I am certain that he will agree with me, order required tests, and- based on the reports- will prescribe suitable/modified treatment as advised.

If you find my response helpful and informative, do not forget an “excellent” (5-star rating) to my answer, to ENCOURAGE ALL doctors- engaged in social service- to render sound advice to the FREE queries.

Take care
Answered: Tue, 24 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor